A galois-theoretic characterization of p-adically closed fields

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


Let p be an odd prime, K a field, and G K its absolute Galois group. It is shown that K is p-adically closed if and only if G K is isomorphic to an open subgroup of {Mathematical expression}. It is also shown that if {Mathematical expression}, with q=p r, then K has a non-trivial henselian valuation.

Original languageEnglish
Pages (from-to)273-284
Number of pages12
JournalIsrael Journal of Mathematics
Issue number1-3
StatePublished - 1 Oct 1995
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics (all)


Dive into the research topics of 'A galois-theoretic characterization of p-adically closed fields'. Together they form a unique fingerprint.

Cite this